Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 62, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Oct 8, 2021, 6:57 AM EDT. It took effect at Oct 8, 2021, 12:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2021, 6:57 AM EDT (10:57 UTC)
- In effect from
- Oct 8, 2021, 12:00 PM EDT
- Expired
- Oct 8, 2021, 11:27 PM EDT
- In force
- 11 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
990 WHUS71 KGYX 081057 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 657 AM EDT Fri Oct 8 2021 ANZ150>152-154-090100- /O.NEW.KGYX.SC.Y.0062.211008T1600Z-211009T0600Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 657 AM EDT Fri Oct 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT SATURDAY... * WHAT...East winds 10 to 20 kt with gusts up to 25 kt and seas 2 to 5 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Penobscot Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From noon today to 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
988 WHUS71 KGYX 081908 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 308 PM EDT Fri Oct 8 2021 ANZ150>152-154-090600- /O.CON.KGYX.SC.Y.0062.000000T0000Z-211009T0600Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 308 PM EDT Fri Oct 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...East winds 15 to 20 kt with gusts up to 30 kt and seas 2 to 5 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
152 WHUS71 KGYX 082311 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 711 PM EDT Fri Oct 8 2021 ANZ151-090015- /O.CAN.KGYX.SC.Y.0062.000000T0000Z-211009T0600Z/ Penobscot Bay- 711 PM EDT Fri Oct 8 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminished to below 25 knots this evening. $$ ANZ150-152-154-090600- /O.CON.KGYX.SC.Y.0062.000000T0000Z-211009T0600Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 711 PM EDT Fri Oct 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 2 to 5 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
065 WHUS71 KGYX 090327 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1127 PM EDT Fri Oct 8 2021 ANZ150-152-154-090430- /O.CAN.KGYX.SC.Y.0062.000000T0000Z-211009T0600Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1127 PM EDT Fri Oct 8 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas and winds have diminished to below small craft thresholds. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Oct 8, 3:04 AM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Oct 8, 3:04 AM EDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Gray ME
304 AM EDT Fri Oct 8 2021
.SYNOPSIS...
A cold front will move through this afternoon bringing cooler
temperatures for this weekend. Another warm up is expected early
next week, with temperatures having a good chance of reaching
the middle 70s at many locations Monday through Wednesday.
&&
.NEAR TERM /UNTIL 7 AM THIS MORNING/...
Areas of fog will mix out this morning across the interior
valleys. Otherwise, 00Z guidance remains in relatively good
agreement to bring a backdoor cold front through the region
today. Winds will veer to the east with cold air advection
today. Nevertheless, this will be a relatively dry frontal
passage. Under partly to mostly sunny conditions, and varying H8
temperatures in a cold air advection pattern, temperatures will
still jump into the lower 70s in most areas. The exceptions will
be the higher terrain in the north and eastern sections where
temperatures will remain in the 60s for highs.
&&
.SHORT TERM /7 AM THIS MORNING THROUGH 6 PM SATURDAY/...
There should be enough in the way of a surface wind gradient
tonight to prevent fog from forming in most areas tonight.
Clouds will gradually be on the increase however as an easterly
and southeasterly flow brings some moisture into the region from
the Gulf of Maine. This thickening of the cloud cover is
supported by the latest HREF solution.
Clouds will continue to be stubborn on Saturday, especially for
western portions of the forecast area. A strong area of high
pressure will remain over the Canadian Maritimes just to our
east which will continue a gradual moistening of an east to
southeasterly flow over the forecast area.
The maritime airmass will keep temperatures in the upper 50s to
lower 60s across the region which is actually seasonable for
this time of the year. Dry weather will continue as we head into
the long term portion of the forecast.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
The long wave pattern through the extended will be dominated by
a ridge over the east coast and a trough over the west coast
resulting in a strongly negative North Atlantic Oscillation.
This pattern is initially in place for the weekend and
strengthens further in the middle of next week as another wave
digs south into the western CONUS.
Overall this will keep the mild temperatures in place across
our region. CPC outlook continues to be for strongly above
normal temperatures over the next week. With most guidance
putting high temperatures in the 70s on Tuesday that is a full
15 degrees above normal across much of the area. Even more
impressive low temperatures throughout the extended remain
solidly above freezing. We are now approaching a record late
freeze in many areas if this does in fact hold through the end
of next week. At Concord, NH only 7 years have seen a freeze
later than Oct 15 (most recent 2005)
Looking further into the daily details of the forecast:
High pressure to our northeast Saturday night in the wake of the
backdoor cold front will keep some chance for clouds especially
along the coast.
Sunday the high very slowly retreats. A developing low off the coast
of NJ moves slowly northwards up the coast keeping onshore flow
going and bringing rain chances to the southern areas by Sunday
afternoon. While a few models bring this disturbance north into the
Gulf of Maine most keep it to our south and east and thus feel
Slight chance PoP is appropriate for the moment.
It'll be late Monday night before that same low can slowly move off
to the east with high pressure building over the east coast at
500mb. The long wave trough will continue to dig over the western
CONUS through midweek keeping a ridge with milder and warmer
conditions in place across the east coast. Have nudged highs
slightly warmer through mid week as the strong ridging and continued
warm advection should allow for robust warming. With this being
warmer than normal expect the guidance may be slightly underdone.
&&
.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
Short Term...High pressure brings clear and calm conditions with
valley fog early this morning with LIFR conditions. A cold
front moves in from the north and northeast this afternoon and
may bring MVFR conditions to the region, especially overnight
tonight. Otherwise VFR conditions expected.
Long Term...With high pressure being the rule expect the pattern
of overnight valley fog and IFR with VFR elsewhere to continue
through much of the week.
&&
.MARINE...
Short Term...A cold front drops in from the north today with
winds shifting to the north and then veering toward the east
behind it by midday. Some gusts into the Small Craft Advisory
range are likely Friday afternoon and evening in all areas
except Casco Bay. Winds and seas lower tonight into Saturday.
Long Term... Fairly quiet conditions through the long term as
high pressure dominates. Some onshore flow will persist through
the end of the weekend but remain below SCA.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory from noon today to 2 AM EDT Saturday for
ANZ150>152-154.
&&
NEAR/SHORT TERM...Cannon
LONG TERM...CurtisHazardous weather outlook, Oct 8, 3:10 AM EDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 310 AM EDT Fri Oct 8 2021 MEZ007>009-012>014-018>028-033-NHZ001>015-090715- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 310 AM EDT Fri Oct 8 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-090715- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 310 AM EDT Fri Oct 8 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.